Alert archive / California / High Wind Watches in 2007
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 24, 2007, 3:40 AM PST for Mono County, California. It took effect at Feb 24, 2007, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:40 AM PST (11:40 UTC)
- In effect from
- Feb 24, 2007, 10:00 PM PST
- Expired
- Feb 24, 2007, 11:57 AM PST
- In force
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 241140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 340 AM PST SAT FEB 24 2007 ...STRONG STORM TO BRING STRONG WINDS TO PARTS OF THE SIERRA AND WESTERN NEVADA THIS WEEKEND... .A STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON. STRONG WINDS WILL DEVELOP AHEAD OF THIS STORM...ESPECIALLY ACROSS THE RENO-CARSON CITY AREAS OF WESTERN NEVADA AND PORTIONS OF MONO COUNTY IN CALIFORNIA. THESE WINDS WILL CONTINUE OVERNIGHT TONIGHT AND INTO SUNDAY MORNING BEFORE DIMINISHING. A SECOND STORM WILL IMPACT THE REGION MONDAY INTO WEDNESDAY. FOR POTENTIAL WIND IMPACTS FROM THE SECOND STORM...SEE THE SPECIAL WEATHER STATEMENT ISSUED BY NWS RENO. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS...ESPECIALLY ALONG U.S. 395 FROM RENO SOUTH TO MONO COUNTY CALIFORNIA. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ003-250000- /O.NEW.KREV.WI.Y.0004.070224T2000Z-070225T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 340 AM PST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE DURING THE DAY TODAY WITH WIND SPEEDS OF 15 TO 30 MPH AND GUSTS TO 50 MPH EXPECTED BY AFTERNOON. THESE WINDS WILL CONTINUE ACROSS THE RENO...CARSON CITY AND MINDEN AREAS THROUGH EARLY SUNDAY MORNING. IN THE FOOTHILLS...LOCAL WIND GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL DIMINISH AS SNOW BEGINS TO FALL SUNDAY MORNING. AFTER THE SNOW STOPS ON SUNDAY...WINDS MAY INCREASE AGAIN FOR SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-250000- /O.NEW.KREV.HW.A.0003.070225T0600Z-070226T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 340 AM PST SAT FEB 24 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE ACROSS MONO COUNTY TONIGHT WITH SPEEDS OF 20 TO 35 MPH AND GUSTS TO 60 MPH POSSIBLE AFTER MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WALKER AND AROUND MONO LAKE. THE STRONG WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 241148 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 348 AM PST SAT FEB 24 2007 ...STRONG STORM TO BRING STRONG WINDS TO PARTS OF THE SIERRA AND WESTERN NEVADA THIS WEEKEND... .A STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON. STRONG WINDS WILL DEVELOP AHEAD OF THIS STORM...ESPECIALLY ACROSS THE RENO-CARSON CITY AREAS OF WESTERN NEVADA AND PORTIONS OF MONO COUNTY IN CALIFORNIA. THESE WINDS WILL CONTINUE OVERNIGHT TONIGHT AND INTO SUNDAY MORNING BEFORE DIMINISHING. A SECOND STORM WILL IMPACT THE REGION MONDAY INTO WEDNESDAY. FOR POTENTIAL WIND IMPACTS FROM THE SECOND STORM...SEE THE SPECIAL WEATHER STATEMENT ISSUED BY NWS RENO. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG U.S. 395 FROM RENO SOUTH TO MONO COUNTY CALIFORNIA. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ003-250000- /O.CON.KREV.WI.Y.0004.070224T2000Z-070225T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 348 AM PST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE DURING THE DAY TODAY WITH WIND SPEEDS OF 15 TO 30 MPH AND GUSTS TO 50 MPH EXPECTED BY AFTERNOON. THESE WINDS WILL CONTINUE ACROSS THE RENO...CARSON CITY AND MINDEN AREAS THROUGH EARLY SUNDAY MORNING. IN THE FOOTHILLS...LOCAL WIND GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL DIMINISH AS SNOW BEGINS TO FALL SUNDAY MORNING. AFTER THE SNOW STOPS ON SUNDAY...WINDS MAY INCREASE AGAIN FOR SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-250000- /O.CON.KREV.HW.A.0003.070225T0600Z-070226T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 348 AM PST SAT FEB 24 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE ACROSS MONO COUNTY TONIGHT WITH SPEEDS OF 20 TO 35 MPH AND GUSTS TO 60 MPH POSSIBLE AFTER MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WALKER AND AROUND MONO LAKE. THE STRONG WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 241957 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1157 AM PST SAT FEB 24 2007 ...STRONG WINDS ARE EXPECTED IN PORTIONS OF THE SIERRA AND WESTERN NEVADA TONIGHT THROUGH SUNDAY... .A STRONG PACIFIC STORM WILL MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA LATER TODAY...WITH WINDS INCREASING THIS EVENING ESPECIALLY ALONG THE HIGHWAY 395 CORRIDOR FROM THE RENO AND CARSON CITY AREAS SOUTH ACROSS MONO COUNTY. GUSTY WINDS WILL CONTINUE OVERNIGHT TONIGHT THROUGH MUCH OF SUNDAY. DURING PERIODS OF HEAVIER SNOW...THE WINDS MAY DIMINISH BRIEFLY LATE TONIGHT INTO SUNDAY MORNING ACROSS PORTIONS OF WESTERN NEVADA. A SECOND STORM WILL IMPACT THE REGION MONDAY INTO WEDNESDAY. FOR POTENTIAL WIND IMPACTS FROM THE SECOND STORM...SEE THE LATEST SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE IN RENO. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 FROM RENO SOUTH TO MONO COUNTY AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. CAZ073-250430- /O.UPG.KREV.HW.A.0003.070225T0600Z-070226T0000Z/ /O.NEW.KREV.HW.W.0003.070225T0600Z-070226T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1157 AM PST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE ACROSS MONO COUNTY LATER THIS EVENING AND CONTINUE THROUGH SUNDAY WITH SPEEDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. LOCAL GUSTS TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS WALKER AND AROUND MONO LAKE. THE STRONG WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. $$ NVZ001-250430- /O.NEW.KREV.WI.Y.0005.070225T1200Z-070226T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1157 AM PST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. SOUTHWEST WINDS WILL INCREASE BY EARLY SUNDAY MORNING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE GUSTY WINDS ARE EXPECTED TO DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-250430- /O.NEW.KREV.HW.A.0004.070225T2000Z-070226T0400Z/ /O.EXT.KREV.WI.Y.0004.070225T0400Z-070225T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1157 AM PST SAT FEB 24 2007 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH. THESE WINDS WILL DIMINISH AS SNOW BEGINS TO FALL EARLY SUNDAY MORNING...BUT INCREASE AGAIN BY SUNDAY AFTERNOON WITH GUSTS OVER 60 MPH POSSIBLE...ESPECIALLY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 23, 9:30 PM PST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 23, 9:30 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
930 PM PST FRI FEB 23 2007
.UPDATE...PARTIAL CLEARING THIS EVENING WITH UPPER RIDGE
TRACKING ACROSS AREA. WARM ADVECTION CLOUDS AND LIGHT PCPN
NOTED ON RADAR OVER EXTREME NRN CA WITH MODEL QPF SHOWING
LGT ACCUMULATIONS ACROSS LASSEN AND NRN WASHOE COUNTY AFTER
MIDNIGHT. PARTLY CLDY SKIES OVER REST OF CWA THROUGH SATURDAY
AHEAD OF APPROACHING FRONTAL SYSTEM MOVING INTO NRN SIERRA
BY AFTERNOON. SNOW INCREASING OVER TAHOE AREA IN THE LATE
AFTERNOON WITH INCREASING WIND AND SNOW SATURDAY NIGHT
INTO SUNDAY MORNING AS STRONG WNW JET PUSHES ACROSS NRN CA.
CURRENT WINTER STORM WATCH ON TRACK FOR LATE SATURDAY INTO
SUNDAY AFTERNOON. 24 HR QPF AMOUNTS DURING THIS PERIOD FROM
00Z NAM12 AND GFS MODELS SHOW AROUND A HALF TO AN INCH OF WATER
EQUIVALENT IN TAHOE BASIN TO ONE TO TWO INCHES ABOVE 7000 FEET
ALONG SIERRA CREST AND AROUND A QUARTER INCH IN RENO AREA. STRONG
WINDS WITH THIS SYSTEM SUNDAY MORNING WILL CREATE CONSIDERABLE
BLOWING AND DRIFTING SNOW AND BLIZZARD CONDITIONS OVER THE PASSES
AND EXPOSED UPPER ELEVATIONS. UPDATED TONIGHT AND EARLY SATURDAY
PERIODS TO REMOVE SHOWERS AND LESSEN CLOUDS IN ZONES S OF I80.
CYLKE
.SHORT TERM...
UPPER TROUGH MOVING INTO WESTERN UTAH THIS AFTERNOON WITH A COLD
UNSTABLE NORTHWEST FLOW OVER ALL OF NV. SNOW SHOWERS HAVE ENDED OVER
NEVADA PORTIONS OF THE CWA AS THE AIRMASS BEGINS TO STABILIZE BUT
WILL CONTINUE INTO THE EVENING OVER LASSEN COUNTY AND ALONG THE
SIERRA TO MONO COUNTY. RIDGING OVER THE EASTERN PACIFIC WITH
OVERRUNNING CLOUDS AND PRECIP APPROACHING THE OREGON/NORTHERN CA
COAST. THIS OVERRUNNING PRECIP IS EXPECTED TO MOVE INTO LASSEN AND
NORTHERN WASHOE COUNTIES LATER TONIGHT...AHEAD OF MODELS WHICH TEND
TO BE TOO SLOW WITH WARM ADVECTION PRECIP. THE RIDGE WILL NOT LAST
LONG AS A VIGOROUS SHORT WAVE RIDES A 150 KNOT JETSTREAM ACROSS THE
GULF OF ALASKA AND INTO NORTHERN CA LATE SATURDAY AFTERNOON AND
EVENING. A WINTER STORMS WATCH HAS BEEN ISSUED FOR THE CA PORTION OF
THE OUR CWA FROM TAHOE NORTH INTO LASSEN COUNTY FOR SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON. THIS SYSTEM WILL PRIME THE
AIRMASS FOR AN EVEN STRONGER SYSTEM DUE TO ARRIVE LATE MONDAY AND
CONTINUE INTO TUESDAY. BETWEEN THESE SYSTEMS A FLAT UPPER RIDGE WILL
PROVIDE SOME BREAK IN THE PRECIPITATION BUT LIGHT PRECIP WILL
CONTINUE MAINLY NORTH OF TAHOE. WINDS WILL INCREASE OVER EASTERN CA
AND WESTERN NV SATURDAY EVENING THROUGH SUNDAY. WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW WARNING CRITERIA AS TEMPERATURE PROFILES
ARE NOT FAVORABLE FOR DAMAGING WINDS. ADVISORIES FOR THE WINDS ARE
STILL A POSSIBILITY AND CAN BE ADDRESSED IN LATER SHIFTS. THE WINDS
WOULD DIMINISH SOMEWHAT SUNDAY EVENING AS THE SHORT WAVE PULLED
AWAY. ANOTHER ROUND OF STRONG WINDS ARE POSSIBLE MONDAY AFTERNOON AS
THE NEXT WAVE APPROACHES. RC
.LONG TERM...TUESDAY THROUGH FRIDAY...
EXTREMELY ACTIVE WINTER WEATHER PATTERN IS EXPECTED TO CONTINUE
THROUGH THE END OF NEXT WEEK. A STRONG WINTER STORM WILL CONTINUE TO
AFFECT NORTHEASTERN CAL AND WESTERN NV TUESDAY INTO TUESDAY NIGHT. A
MAJOR SHORTWAVE TROUGH WILL PASS OVER THE CWA TUESDAY...WHICH WILL
BRING STRONG COLD AIR ADVECTION TO THE REGION. THIS WILL DROP SNOW
LEVELS BELOW 3000 FEET. THE JET STREAM WILL SWING DOWN THE PACIFIC
COAST...WHICH PICK UP QUITE A BIT OF MOISTURE BEFORE SLAMMING IT
INTO THE SIERRA. EXCELLENT DYNAMICS ARE EXPECTED...WITH THIS
MATCHING UP WELL WITH A MAJOR SNOW PATTERN. AT THIS TIME...QPF PROGS
LOOK TO BE VERY HIGH...WITH ALL MEDIUM RANGE MODELS IN GOOD
AGREEMENT. CONFIDENCE WITH THIS SYSTEM REMAINS HIGH. SIGNIFICANT
SNOWFALL IS EXPECTED WITH THIS STORM...AS IT COULD EASILY DROP OVER
2 FEET OF SNOW IN THE SIERRA AND SEVERAL INCHES ON THE WESTERN NV
VALLEY FLOORS THROUGH TUESDAY NIGHT. RAISED POPS IN THE RENO ZONE
FOR TUESDAY TO LIKELY. ALSO...RAISED POPS FOR NORTHEASTERN CAL
TUESDAY NIGHT INTO WEDNESDAY TO CHANCE. STRONG WINDS CAN ALSO BE
EXPECTED TUESDAY AHEAD OF THE COLD FRONT...WITH 700MB WINDS OF 50 TO
60 KNOTS. WEAK RIDGING SHOULD BRIEFLY BUILD IN TUESDAY NIGHT.
DONT PUT UP THOSE SNOW SHOVELS YET IT LOOKS LIKE YET ANOTHER
WINTER STORM MAY BE ON THE HORIZON FOR WEDNESDAY/THURSDAY...BUT
CONFIDENCE IS NOT AS HIGH WITH THIS ONE. POPS MAY NEED TO BE RAISED
BY THE FOLLOWING SHIFTS...IF MED RANGE MODELS STAY CONSISTENT ENOUGH
WITH THIS SECOND WAVE COMING THROUGH. HOON
&&
.AVIATION...
ISOLATED SHOWERS AND MTN OBSCUREMENT WILL CONTINUE FOR THE REST OF
THE AFTERNOON IN THE SIERRA AND WESTERN NV. AFTER THE SUN GOES
DOWN...SHOWERS AND CLOUD COVER WILL DIMINISH ACROSS THE
AREA...ALLOWING FOR MAINLY VFR CONDITIONS. EXPECT SOME PATCHY FOG
OVERNIGHT IN PRONE AREAS...ESPECIALLY AROUND KTRK. HOON &&
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR NVZ002.
CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR CAZ071-072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:49 AM PST | Snow Advisory | REV | Modoc | 30 hr |
| Feb 24, 3:49 AM PST | Winter Storm Warning | REV | Alpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more | 3 days |
| Feb 24, 11:57 AM PST | High Wind Warning | REV | Mono | 19 hr |
| Feb 24, 12:01 PM PST | Snow and Blowing Snow Advisory | REV | Mono | 38 hr |
| Feb 24, 3:51 PM PST | Winter Storm Watch | REV | Alpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more | 25 hr |
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.